- Full text PDF available (0)
Ropivacaine, a recently introduced local anesthetic of the amide family (1), seems to show less toxicity than bupivacaine (2-4). Nevertheless, both neurologic and cardiovascular toxicities are possible. Six cases of ropivacaine-induced convulsions have previously been reported (5-10), of which three cases also showed cardiovascular toxicity. In three cases,… (More)
Although centipede bits can cause severe symptoms, they are seldom reported since outcome is generally favorable. The purpose of this report is to describe a case of centipede envenomation causing severe and prolonged symptoms in a woman with sickle cell trait.
We report our experience of spinal anesthesia using pethidine at doses of 1 ml/5 kg applied to the surgery of the vesico-vaginal fistulas in the african woman. The sensitive block lasts 80.5 +/- 15.5 min. at its maximal block stage and its recovery lasts 25.6 +/- 12.6 min. The complete block of the motor nerves, obtained in 83.3% of cases, lasts 60.5 +/-… (More)
A study was conducted to evaluate repeated intrathecal injections of baclofen, without artificial ventilation, in the treatment of severe tetanus. Ten patients, 5 men and 5 women, with a mean age of 34 +/- 7 years, were included in the study. The dose of baclofen injected was 1000 micrograms between the ages of 16 and 55 years, 800 micrograms over the age… (More)
BACKGROUND Constant flow insufflation of oxygen (CFIO) through a Boussignac multichannel endotracheal tube has been reported to be an efficient ventilatory method during chest massage for cardiac arrest. METHODS Patients resuscitated for out-of-hospital cardiac arrest were randomly assigned to standard endotracheal intubation and mechanical ventilation… (More)
Case report of a 48-year-old man with a severe tetanus managed with conventional treatment associated with subarachnoid administration of baclofen. An epidural catheter was placed in spinal fluid at level L3-L4. Two injections of 1 mg baclofen at an interval of 1 hour amended the spasticity. Thereafter the treatment was maintained with a continuous infusion… (More)
A case of haemolytic anaemia after therapy with oxaliplatin, an anticancer chemotherapeutic agent, was investigated. Haemolytic anaemia has been associated with cisplatin and carboplatin, two related drugs, but not with oxaliplatin.
Two cases of cerebral malaria with hyperkinetic shock are reported. The first case concerned a 39-year-old european male who was not taking any prophylactic anti-malarial drugs. After having had headache and fever for a week, he was admitted to the intensive care unit (ICU) in coma and with jaundice. His initial systolic blood pressure was 60 mmg, with a… (More)